Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 158, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 2, 2015, 10:22 PM CDT for Collingsworth County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2015, 10:22 PM CDT (03:22 UTC)
- Expired
- Jul 2, 2015, 11:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Collingsworth County, TX
The radar
The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2056 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:38 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 2, 7:38 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 738 PM CDT THU JUL 2 2015 .DISCUSSION...EVEN ONCE THE CLUSTER OF STRONG TO SEVERE STORMS WEAKENS WITH LOSS OF HEATING...BELIEVE THERE IS ENOUGH OF A COLD POOL/OUTFLOW THAT THE STORMS WILL LIKELY TRACK SOUTH ACROSS MUCH OF THE ERN PANHANDLE COUNTIES WHERE HIGHER SB CAPE VALUES EXIST (AOA 3000 J/KG WITH LITTLE TO NO CIN AT 6 PM). GIVEN THIS...RADAR TRENDS...AND HRRR OUTPUT SUPPORTING THE THEORY...HAVE INCREASED POPS TO LIKELY RANGE IN ERN TWO COLUMNS OF TX PANHANDLE COUNTIES FOR THIS EVENING WITH LOW/SCT POPS FURTHER WEST. NO OTHER SIGNIFICANT UPDATES ATTM. MJG && .PREV DISCUSSION... /ISSUED 642 PM CDT THU JUL 2 2015/ AVIATION...CLUSTER OF STRONG TO SEVERE TSTMS WILL CONTINUE TO IMPACT THE EASTERN TEXAS PANHANDLE. A FEW STORMS MAY BE CLOSE TO GUY IN NEXT FEW HOURS...BUT OTHERWISE EXPECT MOST OF THE ACTIVITY TO REMAIN EAST OF TAF SITES AND FOR NOW HAVE NOT INCLUDED TSTMS IN SITES OTHER THAN GUY. SCT TSTM ACTIVITY WILL OCCUR AGAIN MAINLY LATE FRI AFTN. DID NOT INCLUDE IN TAFS ATTM GIVEN POPS ONLY AROUND 30 RANGE ATTM. VFR WILL PREVAIL OTHER THAN IN AREAS IMPACTED BY STORMS. PREV DISCUSSION... /ISSUED 348 PM CDT THU JUL 2 2015/ DISCUSSION... THE FORECAST THROUGH THE END OF NEXT WEEK REMAINS ON TRACK...WITH PERIODIC RAIN CHANCES FOR PARTS OF THE PANHANDLES THROUGH SATURDAY EVENING AND AGAIN FOR THE EARLY HALF OF NEXT WEEK. THE UPPER-AIR PATTERN WILL FEATURE A MORE ZONAL FLOW ACROSS MUCH OF THE COUNTRY FOR THE WEEK AHEAD AS COMPARED WITH THE LAST WEEK. A WEAKENING AND FLATTENING RIDGE OF HIGH PRESSURE ACROSS THE SOUTHWESTERN U.S. WILL ONLY RE-INTENSIFY LATE NEXT WEEK. THE WEAKNESS OF THIS RIDGE SHOULD ALLOW FOR PASSING SHORTWAVES TO DICTATE MUCH OF THE WEATHER OVER THE NEXT 7 DAYS. SHORT TERM...TODAY THROUGH SATURDAY NIGHT... CHANCES FOR SEVERE WEATHER TODAY ARE DIMINISHING AS MOST OF THE PANHANDLE REMAINS BEHIND A DEPARTING SHORTWAVE TROUGH. A FEW SHOWERS ARE LINGERING IN THE SOUTHEASTERN TEXAS PANHANDLE THIS AFTERNOON AND A FEW ISOLATED STORMS HAVE DEVELOPED OVER THE MOUNTAINS IN EAST- CENTRAL NEW MEXICO. ANY FURTHER PRECIPITATION IN THE TX/OK PANHANDLES TODAY WILL DEPEND ON WHETHER ANYTHING CAN DEVELOP FARTHER NORTH IN THE NM/CO MOUNTAINS AND DRIFT OUR WAY. ON AND OFF RAIN CHANCES THROUGH SATURDAY WILL BE ASSOCIATED WITH A WEAK SURFACE TROUGH THAT REMAINS STRETCHED FROM WEST TO EAST IN THE VICINITY OF THE TX/OK PANHANDLES. THIS TROUGH SHOULD BE PUSHED SOUTH OF THE AREA BY SOMETIME ON SATURDAY...AS A SHORTWAVE TROUGH MOVES FROM THE CENTRAL HIGH PLAINS INTO THE MIDWEST. LONG TERM...SUNDAY THROUGH THURSDAY... A MORE SIGNIFICANT SHORTWAVE TROUGH WILL BE DIGGING INTO THE UPPER MIDWEST BY SUNDAY NIGHT INTO MONDAY...HELPING TO FLATTEN THE SOUTHWEST RIDGE EVEN FURTHER AND BRING A COLD FRONT THROUGH THE PANHANDLES. MODELS ARE IN DECENT AGREEMENT FOR THE TIMING OF THIS FRONT AND FOR ITS POTENTIAL TO DEVELOP A FAIR AMOUNT OF RAINFALL AS IT PASSES THROUGH. HAVE INCREASED POPS DURING THE MONDAY/TUESDAY TIMEFRAME TO ACCOUNT FOR THIS. THE LOWER- AND MID-LEVEL FLOW ACROSS THE DESERT SOUTHWEST WILL BECOME SOUTHERLY BY THIS TIME...BRINGING SOME MONSOONAL MOISTURE UNDER AND AROUND THE UPPER RIDGE. THIS WILL CERTAINLY HELP THUNDERSTORMS DEVELOP OVER THE MOUNTAINS TO OUR WEST...AND MAY REQUIRE INCREASING POPS FOR THE SECOND HALF OF NEXT WEEK AS THIS PATTERN TAKES SHAPE. SINCE THIS ACTIVITY WILL ULTIMATELY DEPEND ON THE POSITION AND STRENGTH OF THE HIGH PRESSURE CENTER TO OUR WEST AND THE TIMING OF SHORTWAVES AROUND IT...HAVE ONLY INCLUDED MENTION OF POPS THROUGH WEDNESDAY. NF/HL && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 86 65 90 68 / 30 30 40 20 10 BEAVER OK 67 89 67 93 70 / 70 30 30 20 20 BOISE CITY OK 64 86 62 90 66 / 30 30 40 10 20 BORGER TX 69 90 68 92 71 / 50 30 30 20 10 BOYS RANCH TX 67 90 66 92 69 / 40 30 40 10 10 CANYON TX 67 87 65 91 67 / 30 30 40 20 10 CLARENDON TX 69 89 67 91 69 / 50 30 30 20 10 DALHART TX 65 88 64 92 66 / 30 30 40 10 10 GUYMON OK 67 88 66 93 69 / 30 30 30 10 20 HEREFORD TX 66 87 65 90 67 / 40 30 40 10 10 LIPSCOMB TX 67 89 67 91 71 / 70 30 30 20 20 PAMPA TX 67 87 65 89 68 / 70 30 30 20 20 SHAMROCK TX 69 90 67 91 70 / 70 30 30 20 20 WELLINGTON TX 71 91 69 93 72 / 50 30 30 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && MJG
Hazardous weather outlook, Jul 2, 4:01 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 401 PM CDT THU JUL 2 2015 OKZ001>003-TXZ001>020-030915- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 401 PM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. SOME STORMS THAT DO DEVELOP COULD BECOME STRONG TO SEVERE...WITH WIND GUSTS UP TO 60 MPH AS THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES FRIDAY THROUGH WEDNESDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME...THOUGH SOME STORMS COULD BE STRONG TO SEVERE WITH SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NF
In the hours before
Local storm report, Jul 2, 6:54 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
654 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 10 WNW SLAPOUT 36.69N 100.27W
07/02/2015 BEAVER OK EMERGENCY MNGR
TREE LIMBS BLOWN DOWN AND A DEAD TREE BLOWN OVER NEAR
THE CLEAR LAKE AREA.
&&
CORRECTED EVENT TIME
EVENT NUMBER AMA1500594
FENNERLocal storm report, Jul 2, 7:27 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 8 NNE DARROUZETT 36.55N 100.25W
07/02/2015 BEAVER OK EMERGENCY MNGR
SOUTH OF MIDWAY CHURCH...TREES OF 8 TO 12 INCH DIAMTER
WERE DOWNED AND A POWER POLE WAS BROKEN.
&&
EVENT NUMBER AMA1500596
FENNERSpecial weather statement, Jul 2, 7:52 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
752 PM CDT THU JUL 2 2015
TXZ005-009-010-013>015-030130-
CARSON TX-GRAY TX-HEMPHILL TX-LIPSCOMB TX-ROBERTS TX-WHEELER TX-
752 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN CARSON...NORTHERN
WHEELER...ROBERTS...SOUTHWESTERN LIPSCOMB...WESTERN HEMPHILL AND
NORTHERN GRAY COUNTIES UNTIL 830 PM CDT...
AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
CANADIAN TO 16 MILES NORTHWEST OF CODMAN...MOVING SOUTH AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
PAMPA... CANADIAN... MIAMI...
NEW MOBEETIE... BRISCOE... KINGSMILL...
LORA... CODMAN... MOBEETIE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3549 10013 3543 10110 3601 10097 3606 10079
3606 10055 3614 10055 3620 10035
TIME...MOT...LOC 0052Z 351DEG 28KT 3603 10045 3582 10092
NFLocal storm report, Jul 2, 8:08 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 9 W SLAPOUT 36.60N 100.27W
07/02/2015 BEAVER OK EMERGENCY MNGR
SEVERAL HIGH LINE POWER POLES DOWNED ON NORTH-SOUTH
ROAD 153 A FEW MILES SOUTH OF HIGHWAY 412.
&&
EVENT NUMBER AMA1500597
FENNERLocal storm report, Jul 2, 8:12 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 7 WSW SLAPOUT 36.59N 100.24W
07/02/2015 BEAVER OK EMERGENCY MNGR
SEVERAL HIGH LINE POWER POLES DOWNED ON NORTH-SOUTH
ROAD 153 A FEW MILES SOUTH OF HIGHWAY 412.
&&
CORRECTED LOCATION
EVENT NUMBER AMA1500597
FENNERSpecial weather statement, Jul 2, 8:29 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 829 PM CDT THU JUL 2 2015 TXZ009-010-014-015-030230- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 829 PM CDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...SOUTHERN ROBERTS... HEMPHILL AND GRAY COUNTIES UNTIL 930 PM CDT... AT 828 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CODMAN TO 8 MILES SOUTH OF CANADIAN...MOVING SOUTH AT 30 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SHAMROCK... PAMPA... CANADIAN... MIAMI... WHEELER... TWITTY... NEW MOBEETIE... LELA... KELLERVILLE... BRISCOE... ALLISON... MCLEAN... LEFORS... LAKE MCCLELLAN... ALANREED... LAKE MARVIN... LORA... CODMAN... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 128 AND 176. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3518 10086 3582 10104 3598 9999 3519 10000 TIME...MOT...LOC 0129Z 348DEG 26KT 3572 10075 3579 10033 MB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:52 PM CDT | Special Weather Statement | AMA | Hemphill, Roberts | 38 min |
| Jul 2, 8:29 PM CDT | Special Weather Statement | AMA | Gray, Hemphill, Roberts, Wheeler | 61 min |
| Jul 2, 9:58 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 47 min |
| Jul 2, 10:55 PM CDT | Special Weather Statement | AMA | Collingsworth | 50 min |
| Jul 2, 11:14 PM CDT | Special Weather Statement | AMA | Armstrong | 46 min |
| Jul 3, 6:03 PM CDT | Special Weather Statement | AMA | Hansford, Ochiltree | 57 min |
| Jul 3, 6:20 PM CDT | Special Weather Statement | AMA | Moore | 55 min |
| Jul 3, 6:47 PM CDT | Special Weather Statement | AMA | Hutchinson | 58 min |
| Jul 3, 6:55 PM CDT | Special Weather Statement | AMA | Hutchinson | 65 min |
| Jul 3, 3:53 PM CDT | Special Weather Statement | AMA | Texas | 67 min |
| Jul 3, 3:57 PM CDT | Special Weather Statement | AMA | Texas | 63 min |
| Jul 3, 4:33 PM CDT | Special Weather Statement | AMA | Cimarron | 57 min |
| Jul 3, 4:38 PM CDT | Special Weather Statement | AMA | Texas | 67 min |
| Jul 3, 4:56 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 64 min |
| Jul 3, 5:11 PM CDT | Special Weather Statement | AMA | Texas | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.